Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva, Truvada and Diarrhea
Jan 29, 2006

Well from my blood work I have been doing pretty well. This past summer I was diagnosed with HIV. Before I started treatment my Vload was 147,000 and my CD4 count was 145. At my second lab work after treatment my Vload was about 1,000 and my CD4 count was over 300. And just recently my Vload was 540 something and my CD4 count was almost 400. My doctor beleives this is great progess for just starting the medications this past summer. I'm on Sustiva and Truvada. My question is though about a month ago from today. I started to develop a very mild case of diarrhea. Sometimes I have it, sometimes I don't. If I do it always seems to be around mid day that I do. When I say mild, I mean that it is solid yet I still know it's diarrhea. I have no fever or bloody stool with this at all, occasional stomach ache. The only time I noticed that it was really bad (very watery) was the day after I had some sushi and alchohol (probably not the best combination.) Some supplements I have been taking include, alpha lipoic acid, magcalzinc (I stopped taking this one a month ago because of the concern of too much mag), I take just calcium 1200mg now. I enjoy green tea from time to time, could that be a cause? Otherwise I try to eat a very healthy diet. My questions are... How concerned should I be about this? What should I be doing to find out the cause of the diarrhea? Sometimes when I have dairy products I notice it (like ice-cream), should I switch over to soy?. However, the weirdest thing is always mid day, if it the diarrhea does occur. I take sustiva at night and truvada in the morning. Any suggestions or comments would be greatly appreciated.

Response from Dr. Henry

Mile diarrhea is annoying but generally not a cause for major alarm. Your HIV specialist should be made aware of all the details you provided here. The tenofovir component of the Truvada does cause loose stools in a minority of patients. New infections, lactose intolerase, general sensitivity to foods when taking new meds. Green tea has been reported to cause diarrhea in some patients. If you have some degree of lactose intolerance a trial of Lactaid supplements is worth considering. KKH



Previous
More on Liposuction and sculpture
Next
lipo-injections?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement